Midazolam overdose

The manifestations of midazolam overdose are sedation, somnolence, confusion, impaired coordination, diminished reflexes, and untoward effects on vital signs, coma and possible cardio respiratory arrest.

Treatment of midazolam overdose is the same as that followed for overdosage with other benzodiazepines. Continuous monitoring of vital signs including ECG should be immediately instituted and general supportive measures should be employed.

Immediate attention should be given to the maintenance of an adequate airway and support of ventilation. If not already present, an IV infusion line should be established and further measures should be taken to provide critical care.

Should hypotension develop, treatment may include IV fluid therapy, repositioning, and other appropriate countermeasures. Cardiopulmonary resuscitation may be required.

At present, there is no information as to whether peritoneal dialysis, forced diuresis or haemodialysis is of value in the treatment of midazolam overdose .

 

Add Comment